Medications side effects

I noticed that most of doctors are ignoring our medical situation when prescribing new ones .

Few times I got new prescription then checked the leaflet and found that it is not recommended for patients with irrythemia or irregular heart beats !

For example few days back a neurologist prescribed for me magnesium oxide for my migraine then I read that it may interact with my thyroid medication and blood thinner !!!

Then My EP doctor prescribed for my muscle relaxant drug and when I read the leaflet it is not recommended for patient with irregular heart beat which is my case for sure, im scared to take it right now

I trust my EP and also I'm scared from anything may trigger my irrythemia on like all of us .

Sure that a lot of you have similar issues , so let's take care about drugs side effects and drug interaction


11 Replies

  • It's a minefield !

    I have notced on several asthma medications that a possible side effect is ASTHMA.

    Ask doctor or practice nurse to check drug database for you.

  • Sometimes it is a balancing act. I was prescribed Propafenone ( not good for asthma ) because I only have mild asthma so treating the PAF was more important.

  • Some times it is the drug companies covering their backs as may be just one person has developed this complication. Ok sometimes the medics haven't checked your history, but others they know that you should be ok


  • Very often if it affects your warfarin then the tests will sort the dosage out soon enough. If you read most of them they say you could get constipated or the runs. I agree that most are there to cover the drug companies backs.

    I was given a wonder drug some years back and within 3 days I felt like my head was going to explode the report for the drugs did not have any of that down as it was classed as a very good drug with little to no side affects. I was told to stay off it for 10 days and start it again as it may not of been the drug. I did what they asked and then on the third day had the same thing happen. My GP took me off it and went though a big report with me and sent it off to I presume the drug company? i never heard anymore.

  • I have had trouble with excess dosage and unsuitable prescriptions with my medication. I think we should all have a profile which lists current and previous medication and known contra-indications. These should all be scanned by the pharmacist to see if the current prescription is appropriate. I have far more confidence in the pharmacists who are specialists in the field.

  • Hi there job wag is totally agree with you in fact when I am prescribe a new med I always ask the pharmacist it if os ok to take with the ones that I am on,as I live in a village the pharmacist always the same which helps a lot. Regards sann

  • I too have no faith in GPs giving out drugs which could effect arrythmia, or would interact with current medication. I always ask the pharmacist. but it gets more murky now that I am under a dietician, even the dietician has trouble with what can cause arrythmia, or interact with current medications. We work together which makes it easier, the GP does'nt seem to worry about this when I tell her what I have researched.

  • I have the same problem frequently! Scary, isn't it?

  • Some antibiotics can cause a lot of damage, this is a known fact, but we are not often warned about the damaging side effects. Be careful, friends.

  • I'm kind of person who usually get most of the side effects , and I understand that we are different and everyone of us is unique

    But I can't understand why a doctor can prescribe a new drug to a patient on warfarin without scheduling blood test after few days , most of those medication interact with it even it is not mentioned in the leaflet .

    I used to check it by myself and most of the time there is big difference , I wonder how others can manage this .

    My INR level is very critical to me since I'm having artificial valve and not recommended for other new blood thinner yet unfortunately

  • I agree its confusing dealing with other medications.Does anyone know how vitamins interact with warfarin. I always used to take vitamin C but came off it when going on warfarin. Have asked GP who says it should be OK. Would appreciate your comments.

You may also like...